- advertisement -

9yr old with MODY 2....just started Glipizide

Discussion in 'Parents of Children with Monogenic Diabetes' started by lilgsmommy, Aug 3, 2011.

  1. lilgsmommy

    lilgsmommy New Member

    Joined:
    Sep 24, 2008
    Messages:
    3
    And I have a few questions regarding how things are looking....hopefully someone has an answer :) Ive tried to get a human at the diabetes clinic but have yet to get a call back.

    He was dx'd 5 years ago. We saw his endo on Monday and his a1c finally creeped into an unacceptable range of 6.7. So she decided it was time to try the Glipizide. He is on a 1.25mg dose with breakfast daily. This is day 2 on it.

    1. He is complaining if his legs feeling funny.....not sure if this is a side effect or not, since he cant describe the feeling....he just says funny. (BS is around 120 the 3x he has mentioned this to me)

    2. He has always had such random numbers. Since starting the Glipizide though....he has been tested before each meal and the numbers are exactly the same, cept breakfast one was 1 number different. To show what I mean:

    Breakfast: 8/2 was 121, 8/3 was 120
    Lunch: 8/2 was 109, 8/3 was 109
    Dinner: 8/2 was 152, 8/3 was 152

    Is that normal to be so exact?

    I'm really curious to see what tomorrows numbers bring.

    Thanks!!
     
  2. ChristineJ

    ChristineJ Approved members

    Joined:
    Dec 25, 2010
    Messages:
    303
    Hi there! It's nice to see another mom of a child with MODY2 here!:)

    I know it's only day 2 of the glipizide, but do you notice a pattern of when this "funny" feeling is happening? Maybe in relation to a certain time after he's taken his dose, or a certain time in relation to when he's last eaten?

    Glipizide increases insulin production, so I'm wondering if he's feeling a fast drop related to higher insulin production? Not sure about the numbers being the same on both days...:confused:

    Christine
     
  3. lilgsmommy

    lilgsmommy New Member

    Joined:
    Sep 24, 2008
    Messages:
    3
    2 of the times was in between breakfast and lunch, yesterday and today, and then again today after lunch close to snack time.

    He is a lil higher before dinner and at bedtime, so Im guessing she may swap him to the ER 2.5mg tablet like she said if she doesnt see a good decrease all day in his numbers.
     
  4. ChristineJ

    ChristineJ Approved members

    Joined:
    Dec 25, 2010
    Messages:
    303
    Sounds like he could be feeling the drop in his BG. My son's not on glipizide, but often he'll feel the shift in his blood sugar about 2(ish) hours after a meal. Particularly if the meal is higher in carbs or spiky.

    Your son may end up needing the ER glipizide. The regular glipizide peaks in about 4-6 hours, so it's going strong by lunchtime, but maybe starting to fade already towards suppertime. Hopefully you'll hear back from the clinic soon. Let us know what they say!:)

    Christine
     
  5. melby2002

    melby2002 New Member

    Joined:
    Feb 27, 2011
    Messages:
    2
    My daughter is only 2yo and has Neonatal diabetes so it is different.

    She is on a split dose of glibenclamide (glyburide) 3 times a day. When she started on the tablets 2 times a day we used a CGM and there was a slight BG increase before her second dose was due. So the doctor split the dose further.
    She now takes a slightly higher dose at with lunch now to cover both lunch and afternoon tea.

    If a CGM is not possible maybe some extra testing in this inital period will help get the dosage right.

    All the best as you get things worked out.
     
  6. melby2002

    melby2002 New Member

    Joined:
    Feb 27, 2011
    Messages:
    2
    Forgot to mention my Miss F BG's are so regular. They are almost always between 4.5 (80) and 7.3 (120). If they are higher I think about increasing her dose as she is a growing toddler.
     
  7. ChristineJ

    ChristineJ Approved members

    Joined:
    Dec 25, 2010
    Messages:
    303
    Just bumping this up....hoping for an update on how your son is doing on the glipizide...:)

    Christine
     

Share This Page

- advertisement -

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
    Dismiss Notice